Tuesday, June 27, 2017
Is anyone familar with Slobid?
I was just wondering if anyone is familiar with a medicine called Slobid. Does anyone know what the side effects are?
I took it quite a while ago and it really helped me with my allergy induced headaches.
Slobid is a trade name for theophylline. Theophylline has been used for decades for the treatment of asthma. Its exact mechanism of action is a bit unclear but does have bronchodilating properties. In recent years, theophylline has been replaced as a primary asthma treatment by newer medications such as inhaled corticosteroids. In the latest NIH guidelines for asthma treatment, theophylline is a second line, non preferred drug. Theophylline has many potential side effects including nausea, increased heart rate and seizures. Theophylline interacts with many different medications so you must discuss its use and possible interactions with other medication you take (including antibiotics) with your primary care provider and pharmacist before taking theophylline.
John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University